Pennsylvania, 2010

Winter Storm in Pennsylvania, February 25 to 26, 2010

February 25 to 26, 2010 · NWS CTP · 10 events in 10 counties and zones

An intense coastal low pressure system brought heavy snow and strong winds to the north central mountains, Laurel Highlands and portions of the middle Susquehanna valley. Frequent wind gusts between 40 and 50 mph were common, resulting in near-blizzard conditions at times.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

An intense coastal low pressure system brought heavy snow and strong winds to the north central mountains, Laurel Highlands and portions of the middle Susquehanna valley. Frequent wind gusts between 40 and 50 mph were common, resulting in near-blizzard conditions at times. These conditions closed a portion of Route 22 at the Cresson Summit in Cambria county, as well as multiple sections of the Turnpike. The strong winds also produced sporadic tree damage. Wind-driven storm total snow accumulation generally ranged between 6 and 12 inches. Locally higher amounts were reported on the ridge-tops of the Laurel Highlands and the mountains northeast of Williamsport into the Poconos.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 25, 3:47 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 25, 3:47 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 AM EST THU FEB 25 2010

.SYNOPSIS...
LOW PRESSURE DEVELOPING ALONG THE CAROLINA COAST EARLY THIS
MORNING WILL GATHER STRENGTH AS IT MOVES NORTH AND MERGES WITH A
DEEP STORM IN THE UPPER ATMOSPHERE...HEADED EAST FROM THE OHIO
VALLEY. THIS WILL CAUSE THE COASTAL LOW TO RAPIDLY INTENSIFY
BEFORE BECOMING NEARLY STATIONARY OVER SOUTHEASTERN NEW YORK
TONIGHT AND FRIDAY. THIS SYSTEM WILL LIKELY PRODUCE HEAVY SNOW
ACROSS THE EASTERN PART OF PENNSYLVANIA...AND THE LAUREL HIGHLANDS
OF SOUTHWESTERN PENNSYLVANIA. SEVERAL INCHES OF WIND-SWEPT SNOW
WILL OCCUR ACROSS THE NORTHWEST AND NORTH- CENTRAL MOUNTAINS AS
MOISTURE IS WRAPPED WESTWARD AROUND THE INTENSE LOW. AN EXTENDED
PERIOD OF BLUSTERY NORTHWEST FLOW WILL OCCUR TO THE WEST OF THE
LOW CENTER FRIDAY...AND WILL PERSIST ACROSS THE ENTIRE REGION
THROUGHOUT THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN CHANGES SINCE EARLIER UPDATE TO HEADLINE CONFIGS WAS TO
RETOOL QPF AND SNOW AMOUNTS...DECREASING EVER SO SLIGHTLY ALONG
THE EASTERN EDGE OF THE HEAVY SNOW AREA BORDERING US TO THE
NORTHEAST. EARLIER THIS MORNING...UPGRADED 1ST PERIOD WINTER STORM
WATCH TO WARNINGS ACROSS THE NORTHERN TIER...AND DOWNGRADED TO
ADVISORIES FOR PORTIONS OF THE RIDGE AND VALLEY REGION TO THE
LOWER SUSQ. RIVER VALLEY. ALSO AT THAT TIME...EXPANDED EXISTING
ADVISORIES FROM THE CENTRAL MOUNTAIN REGION SOUTHWARD TO INCLUDE
SOUTHERN CENTRE AND SOUTHERN CLINTON. HIGH WIND WATCH FOR STRONGLY
CHANNELED AND DOWNSLOPING NORTHWEST FLOW TONIGHT THROUGH FRIDAY
EAST OF THE LAUREL HIGHLANDS TO THE LOWER SUSQ. RIVER VALLEY.

DEEPENING UPPER LOW HEADED EAST FROM THE OHIO VALLEY IS CREATING
AN EXPANDING AREA OF LIGHT SNOW ACROSS THE WRN MTNS THIS MORNING...
WHILE THE APPROX NE/SW AXIS OF PRECIP ALONG AND JUST INLAND FROM
THE MID ATLANTIC COAST TAKES ON A MORE NORTH/SOUTH ORIENTATION
THIS MORNING. MAIN FORCING FOR PRECIPITATION...HOWEVER...WON'T
COME UNTIL LATE THIS AFTERNOON AND TONIGHT. DAYTIME SNOW ACCUMS
WILL GENERALLY BE LIGHT...WITH A COATING TO AN INCH OR TWO IN MOST
SPOTS FROM THE NORTHERN TIER SOUTHEASTWARD THROUGH THE MID SUSQ.
RIVER VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
HEAVIEST SNOWFALL STILL TARGETS THE LAURELS (OROGRAPHIC UPSLOPE)...
AND EASTERN MTNS OF PA. ULTIMATE SNOW AMOUNTS WILL DEPEND ON SETUP
OF DEFORMATION BANDS IN THE COLD CONVEYOR BELT LATE TONIGHT INTO
FRIDAY MORNING. OVERALL...CENTRAL PA WILL BE SPARED THE HEAVIEST
SNOW FROM THIS SYSTEM...BUT MANY WILL SEE A MODERATE SNOWFALL FROM
THIS REMARKABLE SYSTEM.

A VERY SHARP SNOWFALL GRADIENT IS LIKELY BETWEEN THE SUSQ MAIN-STEM
AND WRN POCONOS...BASED ON INDIVIDUAL MODEL/SREF CONSENSUS STORM
TRACK...AND TOTAL QPF.

AS NOTED OVER THE PAST SEVERAL DAYS...THE WIND WILL PLAY A MAJOR
ROLE IN THIS EVENT...AS GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED
LATE THURSDAY INTO FRIDAY /MAINLY OVER THE SW HALF OF THE
STATE/...WHICH MAY PRODUCE NEAR-BLIZZARD CONDITIONS IN AREAS THAT
HAVE ALREADY SEEN MORE THAN THEIR SHARE OF EXTREME WINTER
CONDITIONS THIS MONTH.

AS PREVIOUSLY MENTIONED...SNOWFALL AMOUNTS WILL BE HIGHLY DEPENDENT ON
THE LOCATION OF THE DEFORMATION SNOW BANDING...WHICH MODELS ARE
SUGGESTING WILL LIE FROM SOUTHWEST TO NORTHEAST FROM THE LAUREL
HIGHLANDS THROUGH THE CENTRAL MOUNTAIN REGION INTO THE ENDLESS
MOUNTAINS OF NORTHEAST PA. ACROSS THE CENTRAL RIDGE/VALLEY REGION
SNOWFALL AMOUNTS FROM THIS STORM COULD RANGE FROM AS LITTLE AS 2
INCHES TO AS MUCH AS 8 BY NOON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE PERIOD WILL START WITH THE LINGERING EFFECTS OF THE TREMENDOUS
UPPER LOW WHICH WILL BE OVER NYC. NCEP ENS MDL GUID AND ECMWF 12Z
RUN SLOWLY PUSH THE LOW OFF TO THE EAST...WHILE GFS 12Z KEEPS IT
STATIONARY MUCH LONGER...AND EVEN RETROGRADES IT INTO WRN NY FOR
SAT. GFS SEEMS LIKE AN OUTLIER IN THIS REGARD. WL HOLD CLOSER TO
OTHER GUID AND HPC MED RANGE GUID...AND SLOWLY IMPROVE THE FCST
CONDITIONS THIS WEEKEND. AS HAS BEEN ADVERTISED FOR MANY DAYS...THE
WINDS ON THE WRN SIDE OF THIS DEEP LOW WILL BE VERY STRONG INTO FRI
NIGHT. G40KTS EXPECTED IN THE W AND S FRI. THE WRN MTS...ESP THE
LAURELS AND WARREN CO...WILL HAVE A PROLONGED BOUT WITH UPSLOPE AND
LK EFF SHSN THIS WEEKEND. THE LAKE IS MORE-OPEN NOW THAN IT WAS
DURING THE MIDDLE OF THE MONTH...AND THE STRONG NWRLY WINDS THIS
WEEKEND WILL SERVE TO PILE THE ICE UP EVEN MORE TO THE U.S. SIDE OF
THE POND. THUS...MORE MSTR WILL BE AVBL FOR LK EFF ALL WEEKEND LONG.

EXPECT SENSIBLE WX TO IMPROVE MON AND TUES...AND PERHAPS LAST INTO
THE MIDDLE OF THE WEEK. THE PATTERN OVER THE CONTINENT BECOMES
DOMINATED BY A TALL RIDGE OVER THE FRONT RANGE AND UPPER PLAINS
EARLY NEXT WEEK. RIDGE AXIS IN THIS LOCATION CORRELATES WELL TO
A TROF AXIS RIGHT THRU PA. MOST MDL GUID POINTS TO THIS AND IT
SHOULD SERVE TO KEEP ANY SYSTEMS THAT TRY TO GET THRU/UNDER THE
BLOCK TO STAY WELL TO OUR S. ANY WAVES THAT TRY TO TOP THE RIDGE
WILL FIND IT HARD TO SURVIVE ON SUCH LOW MOISTURE. SUB-CLIMO POPS ON
ORDER FOR ALMOST ALL OF NEXT WEEK IN THE VERY DRY NW FLOW WITH A SFC
ANTICYCLONE AS OUR NEIGHBOR OVER THE CENTRAL PLAINS.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
SOME SMALL BANDS OF SNOW EAST OF A COUDERSPORT...STATE COLLEGE...
CHAMBERSBURG LINE. THUS SOME SPOTS WILL SEE MVFR CONDITIONS OVERNIGHT...
BUT MUCH OF THE TIME MAINLY VFR CONDS WILL PERSIST OVERNIGHT FOR
PA AIRFIELDS...THEN GRADUALLY TREND IFR BY SUNRISE. THE MAIN EXCEPTION
OF BFD HOLDING AT VFR/MVFR THRU 14Z THEN FLOW INCRS FROM THE NW.

PRECIP INCREASES IN COVERAGE AND INTENSITY FOR THE EASTERN PA
AIRFIELDS ON THU...AND CONTINUES AFT 00Z FRI. VSBYS WILL STEADILY
FALL AS SN INTENSITY PICKS UP AFT 14Z THUR. WINDS WILL BE GUSTY AT
TIMES LOWERING VSBYS AT AIRFIELDS BTWN 1/2SM AND 1SM OR IFR/LIFR
CONDS. WINDS WILL CONTINUE GUSTY WITH IFR CIGS THRU 00Z FRI.

OUTLOOK...
FRI...MVFR/IFR FQNT SHSN W/CENT. IFR/MVFR -SN E. STRONG NW SFC
WNDS.
SAT-SUN...MVFR/IFR SHSN W. MAINLY VFR S/E. GUSTY NW SFC WNDS.
MON...MVFR W/WITH -SHSN. VFR CENTRAL/EAST.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM EST FRIDAY FOR PAZ042-053-058.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST
FRIDAY FOR PAZ010>012-017-018-024.
WINTER STORM WARNING UNTIL 10 PM EST FRIDAY FOR PAZ033.
HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR
PAZ025>028-034>036-056-057-059-063>066.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 5 PM EST FRIDAY
FOR PAZ004>006-037-041-046-051-052.
WINTER WEATHER ADVISORY UNTIL 5 PM EST FRIDAY FOR PAZ049-050-
057-059-065-066.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST
FRIDAY FOR PAZ019-045.

&&

SYNOPSIS...DEVOIR/LAMBERT
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR/LAMBERT
LONG TERM...DANGELO
AVIATION...BEACHLER/MARTIN
Hazardous weather outlook, Feb 25, 3:40 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 AM EST THU FEB 25 2010

PAZ042-053-058-260845-
SULLIVAN-COLUMBIA-SCHUYLKILL-
340 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017-018-024-260845-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-
340 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-065-066-260845-
DAUPHIN-LEBANON-YORK-LANCASTER-
340 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ025>028-034>036-056-063-064-260845-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
CUMBERLAND-ADAMS-
340 AM EST THU FEB 25 2010

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-037-041-046-051-052-260845-
WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SOUTHERN LYCOMING-
MONTOUR-NORTHUMBERLAND-
340 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049-050-260845-
UNION-SNYDER-
340 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-045-260845-
SOUTHERN CENTRE-SOUTHERN CLINTON-
340 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-260845-
SOMERSET-
340 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Cambria

When
February 25, 7:00 AM EST to February 26, 3:00 PM EST
Where
Cambria forecast zone
Reported by
Emergency Manager
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 8 and 12 inches.

Winter Storm, Somerset

When
February 25, 7:00 AM EST to February 26, 3:00 PM EST
Where
Somerset forecast zone
Reported by
Emergency Manager
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 10 and 15 inches. Snowfall amounts exceeded 20 inches over the highest elevations.

Winter Storm, Tioga

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Tioga forecast zone
Reported by
Emergency Manager
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 6 and 8 inches.

Winter Storm, Northern Lycoming

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 6 and 8 inches.

Winter Storm, Sullivan

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 10 to 15 inches.

Winter Storm, Columbia

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
41.049, -76.405 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 8 to 12 inches.

Winter Storm, Montour

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Montour forecast zone
Reported by
Emergency Manager
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 8 to 10 inches.

Winter Storm, Schuylkill

When
February 25, 12:00 PM EST to February 26, 3:00 PM EST
Where
Schuylkill forecast zone
Reported by
Emergency Manager
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 8 and 12 inches, mainly over the northern half of the county.

Winter Storm, Northumberland

When
February 25, 5:00 PM EST to February 26, 3:00 PM EST
Where
Northumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 6 and 10 inches, mainly over the eastern half of the county.

Winter Storm, McKean

When
February 25, 5:00 PM EST to February 26, 3:00 PM EST
Where
McKean forecast zone
Reported by
Emergency Manager
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

Storm total snow accumulation ranged between 6 and 8 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209190, 209191, 209182, 209183, 209184, 209185, 209186, 209189, 209187, 209188.